E-Net News

Chad Awtrey publishes mathematics research paper on Galois theory and p-adic numbers

Assistant Professor of Mathematics Chad Awtrey has published a research paper in the current volume of the Houston Journal of Mathematics.

 The complete citation of the article is:

Chad Awtrey, "Masses, discriminants, and Galois groups of tame quartic and quintic extensions of local fields", Houston Journal of Mathematics, Vol. 38, No. 2, pp. 397-404.

The results represented in this article are part of Awtrey's ongoing research program in p-adic number theory that aims to completely classify arithmetic properties of the p-adic numbers and their extensions. The contents of this research paper detail a new approach for determining the number of extensions of the p-adic numbers with a specified Galois group (an object of extreme arithmetic importance).

This research was supported in part by the New Faculty Summer Funding program and by a departmental course reassignment fellowship.

Chad Awtrey,
Faculty
5/3/2012 5:17 PM